Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 12, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 4, 2006, 11:05 AM PDT for Idaho County, Idaho. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2006, 11:05 AM PDT (18:05 UTC)
- Expired
- Jun 4, 2006, 11:45 AM PDT
- In force
- 40 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Idaho County, ID
The radar
The Missoula radar (KMSX), 194 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 11:25 AM PDT | TSTM WND GST 60 | 16 Se Elk City, ID | ESTIMATED WIND GUSTS TO AT LEAST 60 MPH KNOCKED DOWN SEVERAL LARGE TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 10:25 AM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 041806 SVRMSO IDC049-041845- /O.NEW.KMSO.SV.W.0012.060604T1805Z-060604T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 1105 AM PDT SUN JUN 4 2006 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL IDAHO COUNTY IN CENTRAL IDAHO... * UNTIL 1145 AM PDT(1245 PM MDT). * AT 1100 AM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DIXIE...OR ABOUT 45 MILES SOUTHEAST OF GRANGEVILLE...AND WAS MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE...DIXIE. HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4554 11556 4538 11543 4555 11493 4576 11511 $$
1 follow-up statement
000 WWUS55 KMSO 041845 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 1241 PM MDT SUN JUN 4 2006 IDC049-041851- /O.EXP.KMSO.SV.W.0012.000000T0000Z-060604T1845Z/ IDAHO ID- 1141 AM PDT SUN JUN 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL IDAHO COUNTY WILL BE ALLOWED TO EXPIRE AT 1145 AM PDT(1245 PM MDT). PLEASE SEE GTFNOWMSO FOR FURTHER DETAILS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM PDT SUNDAY AFTERNOON(600 PM MDT SUNDAY EVENING) FOR NORTHEASTERN IDAHO AND WEST CENTRAL MONTANA. LAT...LON 4554 11556 4538 11543 4555 11493 4576 11511 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:46 AM PDT, 19 minutes earlier.
Area forecast discussion, Jun 4, 10:46 AM PDT, 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
1146 AM MDT SUN JUN 4 2006
.UPDATE...LINE OF THUNDERSTORMS HAS MOVED INTO WESTERN IDAHO AND
WITH SOME CELLS APPROACHING SEVERE LEVELS. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED...PLEASE SEE GTFWCNMSO FOR DETAILS.
&&
AVIATION...A VIGOROUS UPPER LEVEL TROUGH AND ASSOCIATED COLD
FRONT WILL IMPACT THE NORTHERN ROCKIES INTO THIS EVENING. EXPECT
STRONG THUNDERSTORMS IN THE AFTERNOON ACROSS THE SOUTH WITH
WIDESPREAD MOUNTAIN OBSCURATIONS. PLEASE SEE APPROPRIATE TAFS AND
TWEBS.
&&
.PREV DISCUSSION... (ISSUED 910 AM MDT SUN JUN 4 2006)
UPDATE...ONLY UPDATE TO FORECAST THIS MORNING IS TO INCLUDE HEAVY
RAIN WORDING INTO THE GRIDS AND ZONE FORECASTS. STRONG LINE OF
THUNDERSTORMS ASSOCIATED WITH A LOW PRESSURE TROUGH IS MOVING
THROUGH NORTHEAST OREGON AT THE PRESENT TIME. THIS LINE IS
EXPECTED TO MOVE INTO CENTRAL IDAHO AND WESTERN MONTANA LATER THIS
MORNING AND INTO THE AFTERNOON.
PREV DISCUSSION... (ISSUED 349 AM MDT SUN JUN 4 2006)
SHORT TERM...TODAY THROUGH TUESDAY NIGHT...A STRONG UPPER TROUGH
IS CURRENTLY APPROACHING THE NORTHERN ROCKIES FROM THE WEST. THIS
TROUGH AND ITS ASSOCIATED COLD FRONT WILL BRING WIDESPREAD SHOWERS
TO WESTERN MONTANA AND NORTH CENTRAL IDAHO TODAY. THUNDERSTORMS ARE
ALSO EXPECTED WITH THE BEST POTENTIAL FOR STRONG STORMS LYING
SOUTH OF A LINE FROM GRANGEVILLE TO MISSOULA TO SEELEY LAKE THIS
AFTERNOON. THIS EVENING A FEW SHOWERS AND EVEN A THUNDERSTORM OR
TWO WILL REMAIN...BUT STORM ACTIVITY WILL BE ON THE DECREASE AS HIGH
PRESSURE BUILDS IN BEHIND THE EXITING TROUGH. MONDAY INTO TUESDAY
NIGHT WILL BE MAINLY DRY AS RIDGING REBOUNDS AND TEMPERATURES
WARM. THE EXCEPTION TO THIS WILL BE EXTREME NORTHWEST MONTANA
WHICH COULD SEE A FEW MOUNTAIN SHOWERS AS THEY ARE CLOSER TO THE
JET STREAM.
LONG TERM...WEDNESDAY THROUGH SATURDAY...SOUTHWEST FLOW ALOFT AS
A RESULT OF A DIGGING TROUGH OFF THE WEST COAST WILL USHER IN
MOISTURE AND WEAK DISTURBANCES CREATING THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS. THE TROUGH LOOKS TO COME ON SHORE BY LATE IN
THE WEEK WHERE IT WILL MAKE FOR COOLER SHOWERY CONDITIONS INTO THE
WEEKEND.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF
WESTERN MONTANA VALID THROUGH 6 PM MDT.
ID...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF
CENTRAL IDAHO VALID THROUGH 6 PM MDT (5 PM PDT).
&&
UPDATE...STEGEMILLER
PREV DISCUSSION...GILCHRISTHazardous weather outlook, Jun 4, 3:37 AM PDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 437 AM MDT SUN JUN 4 2006 IDZ005>010-MTZ005>007-043-041700- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 337 AM PDT SUN JUN 4 2006 /437 AM MDT SUN JUN 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL EXISTS FOR STRONG THUNDERSTORMS TO DEVELOP THIS AFTERNOON IN RESPONSE TO A PASSING SYSTEM AND ITS ASSOCIATED COLD FRONT. HAIL...GUSTY WINDS...AND HEAVY RAIN WILL BE THE MAIN THREATS. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 4, 7:54 AM PDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 854 AM MDT SUN JUN 4 2006 IDZ005>010-MTZ005>007-043-042100- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- INCLUDING THE CITIES OF...PIERCE...ELK RIVER...POWELL... ELK CITY...DIXIE...KOOSKIA...RIGGINS...WHITE BIRD...SHOUP... SALMON...LEADORE...HAMILTON...DARBY...SULA...ANACONDA... DEER LODGE...DRUMMOND...PHILIPSBURG 754 AM PDT SUN JUN 4 2006 /854 AM MDT SUN JUN 4 2006/ STRONG THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE OUTLOOK AREA. A DEVELOPING SQUALL LINE IS EXPECTED TO MOVE EAST ACROSS CENTRAL IDAHO LATE THIS MORNING AND THEN INTO WESTERN MONTANA BY MID AFTERNOON. CONDITIONS ARE FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE WITH THE MAIN SEVERE CONCERN BEING FOR HIGH WINDS AND A SECONDARY CONCERN BEING FOR HAIL. STAY TUNED FOR FURTHER UPDATES. HENRY
Local storm report, Jun 4, 10:44 AM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1144 AM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HAIL COTTONWOOD 46.05N 116.35W
06/04/2006 M0.75 INCH IDAHO ID PUBLIC
PUBLIC REPORTED PENNEY SIZED HAIL FALLING AND COVERING
THE GROUND.
&&
HENRYLocal storm report, Jun 4, 10:44 AM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MISSOULA MT
1144 AM MDT SUN JUN 04 2006
CORRECTED TIME OF REPORT
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM HAIL COTTONWOOD 46.05N 116.35W
06/04/2006 M0.75 INCH IDAHO ID PUBLIC
PUBLIC REPORTED PENNEY SIZED HAIL FALLING AND COVERING
THE GROUND.
&&
HENRYThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:31 AM PDT | Severe Thunderstorm Warning | MSO | Idaho | 44 min |
| Jun 4, 11:11 AM PDT | Severe Thunderstorm Warning | MSO | Idaho | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.